Free Stuff 2019

 

May 18–20, 2019

Les moutons

BoucharDanse

Ontario


Saturday, May 18 / 3pm–3:30pm / 5:30–6pm
Sunday, May 19 / 3pm–3:30pm / 5:30–6pm
Monday, May 20 / 3pm–3:30pm / 5:30–6pm

North Orchard30 minutes

Make-believe meets reality in this unique live-performance installation that recreates a country scene in an urban setting. Travel to a strange, poetic and baffling universe that takes you through a carefully studied overview of sheep behaviour. Les moutons has mesmerized audiences all over the world.

May 18–20, 2019

Ants

Polyglot Theatre

Australia


Saturday, May 18 / 12pm / 1:30pm / 4pm / 8:30pm
Sunday, May 19 / 12pm / 1:30pm / 4pm / 5:30pm
Monday, May 20 / 12pm / 1:30pm / 4pm / 5:30pm

Site Wide30 minutes

Ants is an enchanting investigation into the nature of group work – an interactive performance delivering unusual landscaping. Young and old will be irresistibly drawn to the enormous breadcrumb-collecting ants, whose task-focused building ultimately transforms public space.

 

May 18–20, 2019

Les chasseurs de rêves : les oiseaux

Désorders poétiques

Quebec


Saturday, May 18 / 5pm / 8:15pm
Sunday, May 19 / 1:30pm / 3pm / 5pm
Monday, May 20 / 1:30pm / 3pm / 5pm

Site Wide30–45 minutes

These tall, elegant birds are marionettes of fine wood manipulated by skillful stilt walkers. Under the watchful eye of their shepherd, they come to life and interact with the public in a surprising and magical way.

Supported by

May 18–20, 2019

Diorama

Ingri Fiksdal

Norway


Saturday, May 18 / 1:15pm–3pm
Sunday, May 19 / 1:15pm–3pm
Monday, May 20 / 1:15pm–3pm

Boardwalk105 minutes

TORONTO PREMIERE! This installation-performance is a meditation in movement, reflecting on the passing of time. Open yourself up to this beautiful and mesmerizing experience set against Lake Ontario.

ingrifiksdal.com Instagram

 

May 18–20, 2019

Fashion Machine

Theatre SKAM

British Columbia


Saturday, May 18 / 1:30pm–3pm
Sunday, May 19 / 1:30pm–3pm
Monday, May 20 / 1:30pm–3pm

Brigantine Room90 minutes

Imagine a live fashion show where the designers are children and audience members are the muses! Leading up to Junior, professionals train local children in the rudiments of theatre, fashion design and garment construction. These new, young fashion designers select willing audience members for a fashion makeover. You could walk the runway yourself! So, are you “in” or “chicken”?

With the support and participation from The Neighbourhood Group, we are able to teach children and youth about fashion design to fuel their own form of creativity.

May 18–20, 2019

Fay and Fluffy’s Storytime

Fay Slift and Miss Fluffy Soufflé

Ontario


Saturday, May 18 / 12:30pm–1:30pm
Sunday, May 19 / 12:30pm–1:30pm
Monday, May 20 / 12:30pm–1:30pm

Stage in the Round60 minutes

Drag performers Fay Slift and Miss Fluffy Soufflé return to Junior for more storytelling fun, bigger and better than ever before! Join them for an outdoor reading experience and dance party. They make reading fun for kids (and adults), while encouraging everyone to see our differences as beautiful.

 

May 18–20, 2019

Junior Clothing Swap


Saturday, May 18 / 3pm–5pm
Sunday, May 19 / 3pm–5pm
Monday, May 20 / 3pm–5pm

Brigantine Patio120 minutes

Looking to get rid of your children’s gentle used clothing, or looking to add to their wardrobe? In connection with Fashion Machine and in the spirit of the 3 R’s, there will be a free children’s clothing swap on the Brigantine Patio. Bring a shirt, take a skirt!

Item drop-off from 11am–1pm daily.

May 18–20, 2019

Potato Soup

Laika

Belgium


Saturday, May 18 / 2pm–3pm
Sunday, May 19 / 2pm–3pm
Monday, May 20 / 2pm–3pm

Lakeside Terrace60 minutes

She’s been given a mission by the ministry: to make soup in the classroom. But she’s given a recipe that isn’t exciting, so she chooses to use different ingredients that remind her of her childhood in another country, a country at war that she fled many years ago. As the ingredients simmer, her memories come flooding back. This performance will leave you with a full belly, new memories of your own and flavourful stories to tell.

Pre-registration is recommended. Registrants are encouraged to sign in at least 10 minutes prior to the event start time. At that time, any unclaimed reservations will be made available on a first-come, first-served basis.

 

May 18–20, 2019

Write It Workshop Series

Ripple Foundation

Ontario


Saturday, May 18 / 1pm–2pm
Sunday, May 19 / 1pm–2pm
Monday, May 20 / 1pm–2pm

Miss Lou's Room60 minutes

The Write It Workshop Series is Ripple Foundation’s creative writing program designed to inspire young authors. The series focuses on improving youth writing skills and increasing their confidence in writing through effective brainstorming, character development and plot structure.

Pre-registration is recommended. Registrants are encouraged to sign in at least 10 minutes prior to the event start time. At that time, any unclaimed reservations will be made available on a first-come, first-served basis.

May 19, 2019

Anyone Can Dance Demos: Bollywood

Broken Dance Inc.

Ontario


Sunday, May 19 / 4:30pm–5:30pm

Stage in the Round60 minutes

Come experience the beauty of Bollywood Dance and learn this fun and energetic dance style just like a Bollywood movie star! Taught by the acclaimed Canada’s Got Talent Finalists, Broken Dance!

 

May 18, 2019

Anyone Can Dance Demos: Capoeira

Grupo Capoeira Malês

Ontario


Saturday, May 18 / 4:30pm–5:30pm

Stage in the Round60 minutes

Capoeira is an Afro-Brazilian martial art that combines elements of dance, acrobatics, and music. Students and performers of all ages will demonstrate a typical capoeira roda, and then will invite interested audience members to join us in a mini introductory workshop.

May 20, 2019

Anyone Can Dance Demos: Gumboot

HOZA! Creative Mediation

Ontario


Monday, May 20 / 4:30pm–5:30pm

Stage in the Round60 minutes

Gumboot dancing is a testament to the triumph of the human spirit over enormous hardship and adversity. South African Gumboot Dance originates from the gold mines in Johannesburg during apartheid. It has influenced contemporary dance forms such as stepping and hip hop. Learn gumboot dance vocabulary and work together to make spectacular body-beats.

 

May 18–20, 2019

Creativity Village: Anishinaabemowin Bingo + Crafts

Centre for Indigenous Studies, University of Toronto

Ontario


Saturday, May 18 / 1pm–5pm
Sunday, May 19 / 1pm–5pm
Monday, May 20 / 1pm–5pm

Market Tents480 minutes

Ciimaan/Kahuwe’yá/Qajaq (CKQ) Indigenous Language Initiative at The Centre for Indigenous Studies at University of Toronto is pleased to be partnering with Junior for its second year. Metawe Penkoo (Play bingo), learn Anishinaabemowin words, and try to win a prize! You can also join in on a fun colouring activity for all ages.

May 18–20, 2019

Creativity Village: Circus Circus!

Harbourfront Centre’s Circus Camp Specialists

Ontario


Saturday, May 18 / 11am–6pm
Sunday, May 19 / 11am–6pm
Monday, May 20 / 11am–6pm

Market TentsAll day

Try your hand (and foot) at various circus disciplines – learn how to walk a tightrope, and see how high you can climb the silks!

 

May 18–20, 2019

Creativity Village: Instrument Petting Zoo

Sistema Toronto

Ontario


Saturday, May 18 / 11am–6pm
Sunday, May 19 / 11am–6pm
Monday, May 20 / 11am–6pm

Market TentsAll day

Curious about making music? Discover a variety of instruments with Sistema Toronto’s hands-on musical drop-in where you can touch, hear and play!

May 18–20, 2019

Creativity Village: Kadwa Twins’ Henna

Amreen and Farheen Kadwa

Ontario


Saturday, May 18 / 1pm–5pm
Sunday, May 19 / 1pm–5pm
Monday, May 20 / 1pm–5pm

Market Tents480 minutes

Youth entrepreneurs, Amreen, an economic and community development worker, and Farheen, a nature-lover and sustainability enthusiast, both see henna as a means to spread love and knowledge of the art form that has carried itself through generations. Come adorn yourself with their beautiful henna designs and take part in a collective henna canvas project. Variable prices apply for hand designs.

 

May 18–20, 2019

Creativity Village: Learning Ojibwe Through Colour

Patrick Hunter, Artist in Residence Prince's Trust Canada

Ontario


Saturday, May 18 / 11am–6pm
Sunday, May 19 / 11am–6pm
Monday, May 20 / 11am–6pm

Garage BaysAll day

Here you can colour artwork by Ojibwe artist Patrick Hunter while also picking up some Ojibwe language yourself! Take artwork on paper home or help create a large piece on wood that will live on at Harbourfront Centre.

This project has been supported by Prince’s Trust Canada – a national charity established by HRH The Prince Wales that is committed to supporting young people, veterans and Indigenous communities from coast to coast to coast.

princestrust.ca

May 18–20, 2019

Creativity Village: Let’s Talk Science

University of Toronto Scarborough

Ontario


Saturday, May 18 / 11am–6pm
Sunday, May 19 / 11am–6pm
Monday, May 20 / 11am–6pm

Market TentsAll day

Let’s Talk Science is a national organization that provides free STEM outreach to the community. Participate in the hands-on science activities and learn about sustainability and renewable energy!

 

May 18–20, 2019

Creativity Village: Loose Parts for Learning

Tiny Toy Co.

Ontario


Saturday, May 18 / 11am–6pm
Sunday, May 19 / 11am–6pm
Monday, May 20 / 11am–6pm

Market TentsAll day

Bring your unwanted toy parts and join Tiny Toy Co. for playful, brain-building games while keeping toy waste out of the landfill. Go home with many ideas to reactivate the fun and learning with your own random toys and contribute to a solution for our global plastic crisis.

May 18–20, 2019

Creativity Village: Snowguard Augmented Reality

Mixtape VR

Ontario


Saturday, May 18 / 11am–6pm
Sunday, May 19 / 11am–6pm
Monday, May 20 / 11am–6pm

Garage BaysAll day

Marvel©’s newest superhero, Snowguard, is an Inuk teenager who was imbued with the power to shape-shift by Sila, a powerful spirit from the North. Come experience this augmented reality activity and play with shape shifting yourself.

 

May 18–20, 2019

Creativity Village: Tickle Trunk Dress Up


Saturday, May 18 / 11am–6pm
Sunday, May 19 / 11am–6pm
Monday, May 20 / 11am–6pm

Market TentsAll day

Dive into our tickle trunk and see who you become…

May 18–20, 2019

Creativity Village: Traditional Inuit Games

Darryl Day and Charlie Tookalook

Ontario


Saturday, May 18 / 11am–6pm
Sunday, May 19 / 11am–6pm
Monday, May 20 / 11am–6pm

Market TentsAll day

Join Inuk friends Darryl Day and Charlie Tookalook in sharing Inuit culture through the education and demonstration of Inuit games like Leg Wrestling and Kneel Jumping.

 

May 18–20, 2018

Kids Can Save The Planet Documentary Series

Dylan D’Haeze / Rock Island Media

United States


Saturday, May 18 / 2pm / 3pm / 4pm / 5pm
Sunday, May 19 / 2pm / 3pm / 4pm / 5pm
Monday, May 20 / 2pm / 3pm / 4pm / 5pm

Studio Theatre60 minutes

At age 13, Dylan D’Haeze had a simple question: What happens when we throw plastic away? The more he learned, the more he realized how big the problem is – and the more it scared him. But rather than be afraid, Dylan decided to do something about it. That was the beginning of the Kids Can Save The Planet documentary series. Learn all about issues that face our planet from a kid’s perspective.

Featured films: Plastic is Forever (20 min.) and Everything Connects (35 min.).

May 18–20, 2019

How It Feels To Be Me

Bust a Move Dance

Australia


Saturday, May 18 / 4pm–5:15pm
Sunday, May 19 / 4pm–5:15pm
Monday, May 20 / 4pm–5:15pm

Lakeside Terrace75 minutes

Recently landed from Australia, Bust a Move Dance is a leading dance company for children, teens and young adults with disabilities. BAMD is passionate about dance as a powerful vehicle to unleash our spirit and encourage independence, confidence, resilience and empowerment, whatever our ability.

Pre-registration is recommended. Registrants are encouraged to sign in at least 10 minutes prior to the event start time. At that time, any unclaimed reservations will be made available on a first-come, first-served basis.

 

May 18–20, 2019

The Jerry Cans

Nunavut


Saturday, May 18 / 3:30pm–4:30pm
Sunday, May 19 / 3:30pm–4:30pm
Monday, May 20 / 3:30pm–4:30pm

Concert Stage60 minutes

Drawing inspiration from their hometown of Iqaluit, Nunavut, The Jerry Cans blend traditional Inuit throat singing with Inuktitut language roots-rock, adding a bit of Celtic punk to the mix to shake things up. Celebrate the May long weekend with a true-North concert that feels like a party!

May 18–20, 2019

Lemon Bucket Orkestra

Ontario


Saturday, May 18 / 1:45pm–2:45pm
Sunday, May 19 / 1:45pm–2:45pm
Monday, May 20 / 1:45pm–2:45pm

Stage in the Round60 minutes

Don’t miss Toronto’s original guerrilla-folk music ensemble. The self-described Balkan-Klezmer-Gypsy-Party-Punk Super Band will have the entire family up on their feet with infectious music and energy.

 

May 18, 2019

Junior Concert Series – Sistema Toronto Senior Orchestra

Sistema Toronto

Ontario


Saturday, May 18 / 12pm–12:30pm

Concert Stage30 minutes

Sistema Toronto provides musical and intellectual opportunities to 275 children living in vulnerable communities, with the goal of transformative social change. They build stronger communities by enabling at-risk children to overcome poverty, grow, and thrive as engaged citizens and future leaders. This performance will feature the Sistema Toronto Senior Orchestra led by Cuban percussionist and educator Joaquin Nunez Hidalgo.

May 19, 2019

Junior Concert Series – Make Me A Song

The Musical Stage Company & Regent Park School of Music

Ontario


Sunday, May 19 / 11:30am–12:30pm

Concert Stage60 minutes

Make Me A Song is a collaborative program between The Musical Stage Company & Regent Park School of Music. Each year, the choir performs a public premiere of eight original songs created with Canadian musical theatre composer-lyricists for the Regent Park School of Music’s choir.

 

May 20, 2019

Junior Concert Series – Everything is Copasetic: A Tap Celebration

Toffan Rhythm Projects

Ontario


Monday, May 20 / 11:30am–12:30pm

Concert Stage60 minutes

To celebrate tap legend Bill “Bojangles” Robinson’s birthday, Toffan Rhythm Projects gathers local youth dancers to perform alongside Toronto’s finest professional tap dancers and musicians. Share in their unique perspectives in rhythm, traditional tap repertoire, and dig into the richly diverse and multi-generational vibrancy in tap today.

May 18–20 & 22–24, 2019

Collage Party

Paul Butler

Ontario


Saturday, May 18 / 11am–6pm
Sunday, May 19 / 11am–6pm
Monday, May 20 / 11am–6pm
Wednesday, May 22 / 9:30am–2:30pm
Thursday, May 23 / 9:30am–2:30pm
Friday, May 24 / 9:30am–2:30pm

Marilyn Brewer Community SpaceAll day

Collage Party is a nomadic, collective studio where you can join in the fun of making your own collage alongside internationally renowned artist Paul Butler. This social artwork project has travelled to a variety of venues around the globe, including museums, universities, schools, galleries, department stores – and now Harbourfront Centre.

 

May 18–20 & 22–24, 2019

Love Your Hair

Shellicka Anglin

Ontario


Saturday, May 18 / 11am–6pm
Sunday, May 19 / 11am–6pm
Monday, May 20 / 11am–6pm
Wednesday, May 22 / 9:30am–2:30pm
Thursday, May 23 / 9:30am–2:30pm
Friday, May 24 / 9:30am–2:30pm

Marilyn Brewer Community SpaceAll day

Rising artist Shellicka Anglin showcases the beauty of protective Black hairstyles. With the use of vibrant colours, Love Your Hair highlights the key aspects and importance that braids, bantu knots, dreads and curls have in Black culture.

May 18–20, 2019

In Deep Water

Rebecca Jane Houston

Ontario


Saturday, May 18 / 11am–6pm
Sunday, May 19 / 11am–6pm
Monday, May 20 / 11am–6pm

Lake Ontario, south of the Concert StageAll day

A new art installation created for Junior. Toronto-based artist Rebecca Jane Houston explores how our overuse of plastic is taking over our waterways.

 

May 18–20, 2019

Harbourfront Centre’s Education Team Art Exhibition

Ontario


Saturday, May 18 / 11am–6pm
Sunday, May 19 / 11am–6pm
Monday, May 20 / 11am–6pm
Wednesday, May 22 / 9:30am–2:30pm
Thursday, May 23 / 9:30am–2:30pm
Friday, May 24 / 9:30am–2:30pm

Garage BaysAll day

Immerse yourself in the creative responses of the young artists who have participated in our School Visits and Camps programs. You’ll be inspired by the big thoughts from Toronto’s growing minds.